Welcome to the final issue for 2016. In this issue we look at three cases where medication errors contributed to the cause of death. There is extensive literature available on the types of medications errors, their prevalence, and the hard work that has been done so far to reduce this substantial cause of adverse events in healthcare settings. The Australian Commission on Safety and Quality in Healthcare identified the importance of improving the safety and quality of medication usage in Australia, and listed it as a National Safety and Quality Health Service Standard (NSQHS Standard 4).
In our third edition for the year, we explore three very sad cases involving young children who all had relatively uncommon conditions.
A reader has provided feedback about paediatric vital signs in our September 2016 issue, and has highlighted the importance of knowing age-based physiological variables for hospitalised children. Please refer to the following article for more information: Bonafide CP, Brady PW, Keren R, Conway PH, Marsolo K, Daymont C. (2013). Development of heart and respiratory […]